Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS North Platte, NE

July 3, 2017Garden County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 3, 2017, 6:13 PM MDT for Garden County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 6:13 PM MDT (00:13 UTC)
Expired
Jul 3, 2017, 7:00 PM MDT
In force
47 min
Issued by
NWS North Platte, NE

County Garden County, NE

The radar

The North Platte radar (KLNX), 139 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1308 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1926 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS83 KLBF 040013
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
613 PM MDT MON JUL 3 2017
 
NEZ022-035-057-040100-
Arthur NE-Garden NE-Keith NE-
613 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 700 PM
MDT...

At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Oshkosh, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bluewater Battlefield State Historical Park.

LAT...LON 4136 10228 4154 10229 4159 10182 4130 10182
TIME...MOT...LOC 0013Z 268DEG 24KT 4146 10219 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:10 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 3, 5:10 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
610 PM CDT Mon Jul 3 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 313 PM CDT Mon Jul 3 2017

Weather highlights over the next 24 hours revolve around
thunderstorms chances with the main window for thunderstorms
falling between the rest of this afternoon and early morning
tomorrow. While thunderstorms are possible tomorrow afternoon from
southwest NEB into north central NEB, confidence is lower. The
lower confidence could be attributable to uncertainty regarding
the details of convection this afternoon-tonight and its influence
tomorrow, and tomorrow's overall lower areal coverage.

Latest water vapor imagery shows a mid-level ridge extending
roughly from the Southwest US to the Central Rockies into
Saskatchewan with an apparent shortwave trough downstream from
western SD into the Central High Plains. Meanwhile, latest visible
imagery shows enhanced cumulus growth over the last hour in a
corridor across northeast CO into the eastern NEB Panhandle. Of
which, convective initiation appears underway or should start
soon.

Current thinking is that we anticipate initially thunderstorms
developing then transitioning to organized multicells given a
modest shear environment with moderate instability as seen via
model soundings. Of which, effective shear and 0-6 km bulk shear
largely span around 20-30 kts. This evolution is supported with
latest CAMs and other guidance. Chances then continue overnight
with chances tapering off through the small hours into early
tomorrow morning.

As mentioned previously, there are slight chances for
thunderstorms tomorrow largely from southwest NEB to north
central. Confidence is lower compared to today with respect to
evolution in a weak shear environment in place and decent
instability.

.LONG TERM...(Tuesday night through Monday)
Issued at 313 PM CDT Mon Jul 3 2017

Tuesday night through Wednesday...The main forecast challenge this
period continues to be the chance for thunderstorms Tuesday
night. There is still some discrepancies in the models but the GFS
seems to have a better grasp on the timing and coverage of the
storms. There will be a weak frontal boundary draped across
central Nebraska, our eastern CWA. If storms were to initiate it
will be along this boundary late afternoon and they will continue
to move east through the evening hours. SPC has the entire CWA in
a marginal risk for severe weather, so any storms that due develop
have the potential to become severe, however this is expected to
be isolated at best and not looking for widespread development in
our CWA.

Wednesday and Beyond...A ridge will develop across the four
corners region bringing a warm dry airmass over the high plains.
Temperatures will become hot on Wednesday and Thursday with highs
in the 90s and possibly reaching 100 degrees on Thursday across
southwest Nebraska. There is a potential for thunderstorms Friday
afternoon and evening, with another chance Saturday night, at this
time confidence is low as it is several days out but will
continue to monitor in upcoming forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 610 PM CDT Mon Jul 3 2017

The main aviation concern will be thunderstorms in western
Nebraska this evening into the early morning hours. Scattered
thunderstorms in the panhandle will move southeastward tonight.
This may affect the KLBF terminal from 03z-05z. At KVTN,
thunderstorms should remain south of the terminal, with no
mention for tonight. Thunderstorms may redevelop after 21z
Tuesday, with no mention in the TAFS, as confidence too low.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ET
LONG TERM...Gomez
AVIATION...Roberg
Hazardous weather outlook, Jul 3, 2:07 PM MDT, 4 hours 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
307 PM CDT Mon Jul 3 2017

NEZ004>010-022>029-035>038-056>059-069>071-094-042015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
307 PM CDT Mon Jul 3 2017 /207 PM MDT Mon Jul 3 2017/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Strong to isolated severe thunderstorms are possible across the
entire outlook area this afternoon and evening. A few storms will
be strong and approach severe levels with both damaging winds and
large hail possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A marginal risk for severe thunderstorms exists Tuesday across the
entire outlook area. Isolated thunderstorms are expected, of
which a few storms could be strong to briefly severe. Damaging
winds and large hail are the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

ET

In the hours before

Local storm report, Jul 3, 3:20 PM MDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     3 SSE CURTIS            40.59N 100.49W
07/02/2017  E60 MPH          FRONTIER           NE   EMERGENCY MNGR

            WIND SPEEDS OF 55 TO 60 MPH. TIME IS ESTIMATED BY RADAR.

&&

JGOMEZ
Special weather statement, Jul 3, 4:06 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
406 PM MDT MON JUL 3 2017

NEZ004-032230-
Sheridan NE-
406 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 430 PM MDT...

At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Antioch, or 16 miles northeast of Alliance, moving
east at 5 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Diamond Lake, Wickson Lake and Krause Lake.

This includes Highway 250 between mile markers 18 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4215 10271 4229 10267 4233 10242 4209 10248
TIME...MOT...LOC 2206Z 276DEG 6KT 4220 10257

ET
Special weather statement, Jul 3, 4:59 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
459 PM MDT MON JUL 3 2017

NEZ004-022-032330-
Sheridan NE-Garden NE-
459 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES UNTIL 530 PM MDT...

At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Antioch, or 20 miles east of Alliance, moving southeast
at 20 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Ellsworth, Snow Lake, Patterson Lake, Lakeside and Herman Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 8.
 Highway 2 between mile markers 102 and 120.

LAT...LON 4218 10248 4207 10220 4189 10242 4203 10262
TIME...MOT...LOC 2259Z 302DEG 19KT 4207 10247

ET
Special weather statement, Jul 3, 6:09 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
609 PM MDT MON JUL 3 2017

NEZ058-069-040100-
Chase NE-Perkins NE-
609 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND CHASE
COUNTIES UNTIL 700 PM MDT...

At 608 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Venango to 18 miles southwest of Champion.
Movement was east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Venango, Elsie, Lamar, Enders,
Enders Reservoir State Recreation Area, Champion, Crete, Chase,
Center Dam Campground, Brandon, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 64.

LAT...LON 4035 10136 4035 10205 4083 10205 4085 10136
TIME...MOT...LOC 0008Z 267DEG 22KT 4074 10199 4029 10198

Roberg
Special weather statement, Jul 3, 6:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
613 PM MDT MON JUL 3 2017

NEZ022-035-057-040100-
Arthur NE-Garden NE-Keith NE-
613 PM MDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 700 PM
MDT...

At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Oshkosh, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bluewater Battlefield State Historical Park.

LAT...LON 4136 10228 4154 10229 4159 10182 4130 10182
TIME...MOT...LOC 0013Z 268DEG 24KT 4146 10219

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:09 PM MDTSpecial Weather StatementLBFChase51 min
Jul 3, 7:01 PM MDTSpecial Weather StatementLBFKeith44 min
Jul 3, 7:34 PM MDTSpecial Weather StatementLBFCherry41 min
Jul 4, 3:55 PM MDTSpecial Weather StatementLBFCuster50 min
Jul 4, 3:59 PM MDTSpecial Weather StatementLBFBlaine46 min
Jul 4, 4:42 PM MDTSpecial Weather StatementLBFLogan48 min
Jul 4, 5:28 PM MDTSpecial Weather StatementLBFLogan47 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.